Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 5, 2010, 8:39 PM EDT for 5 counties in Ohio. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2010, 8:39 PM EDT (00:39 UTC)
- Expired
- Apr 5, 2010, 9:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Delaware County, OH, Franklin County, OH, Madison County, OH, Pickaway County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 84 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 8:55 PM EDT | HAIL 1 | 10 Ese London, OH | |
| Apr 5, 9:00 PM EDT | HAIL 1.25 | 2 Nw Harrisburg, OH | ESTIMATED HALF DOLLAR SIZE HAIL NEAR DARBYDALE |
| Apr 5, 9:07 PM EDT | HAIL 1.75 | 2 Nw Grove City, OH | GOLF BALL SIZE HAIL ON ALKIRE RD ADJACENT TO BOLTON FIELD |
| Apr 5, 9:15 PM EDT | HAIL 1 | 3 Nw Urbancrest, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
221 WUUS51 KILN 060039 SVRILN OHC041-049-097-129-159-060130- /O.NEW.KILN.SV.W.0013.100406T0039Z-100406T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 839 PM EDT MON APR 5 2010 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DELAWARE COUNTY IN CENTRAL OHIO... WESTERN FRANKLIN COUNTY IN CENTRAL OHIO... EASTERN MADISON COUNTY IN CENTRAL OHIO... NORTHWESTERN PICKAWAY COUNTY IN CENTRAL OHIO... SOUTHEASTERN UNION COUNTY IN CENTRAL OHIO... * UNTIL 930 PM EDT. * AT 836 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BIG PLAIN...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LONDON... JEFFERSON... LAKE DARBY... HILLIARD... UPPER ARLINGTON... PLAIN CITY... DUBLIN... WORTHINGTON... IN ADDITION...DERBY...ORIENT...BIG PLAIN...MADISON LAKE... HARRISBURG...LILLY CHAPEL...LAFAYETTE AND NEW ROME ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 77 AND 96. THIS INCLUDES INTERSTATE 71 BETWEEN MILE MARKERS 85 AND 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS! PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4025 8333 4015 8297 3971 8318 3983 8346 TIME...MOT...LOC 0039Z 204DEG 26KT 3979 8330 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 8:22 PM EDT, 17 minutes earlier.
Area forecast discussion, Apr 5, 8:22 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 822 PM EDT MON APR 5 2010 .SYNOPSIS... A WARM FRONT WILL MOVE NORTH FROM THE OHIO VALLEY INTO THE GREAT LAKES REGION TONIGHT. STRONG SOUTHERLY WINDS ON TUESDAY WILL BE FOUND BETWEEN THIS WARM FRONT AND THE COLD FRONT THAT WILL CROSS THE REGION WEDNESDAY NIGHT. MUCH COOLER BUT MORE NORMAL TEMPERATURES WILL BE FOUND FOR THE END OF THE WEEK IN THE WAKE OF THIS COLD FRONT. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... UPDATING TO SPREAD SHOWERS NORTHEAST ALONG BOUNDARY. BOUNDARY LAYER IS STABILIZING SO THE HAIL PRODUCING STORMS WILL LIKELY NOT BE ABLE TO CONTINUE MUCH MORE THAN THE NEXT HALF HOUR TO HOUR. SHOWERS HAVE FIRED ALONG THE BOUNDARY RUNNING WNW-ESE THROUGH KENTUCKY AND SOUTHERN INDIANA THIS AFTERNOON. THE WARM FRONT THAT THEY ARE POPPING ON WILL LIFT THROUGH CWA THIS EVENING AND BECOME MORE ACTIVE ONCE IT MOVES INTO THE GREAT LAKES REGION. STORMS WILL BE ON THE INCREASE THIS AFTERNOON BUT LOSE A LOT OF THEIR PUNCH WITH THE SETTING SUN. DO NOT EXPECT COVERAGE TO BE THAT MUCH AND I HAVE THE STORMS REMAINING SCATTERED THIS EVENING AS NOT EVERY SPOT WILL BE GETTING RAINFALL. WINDS SHOULD KEEP TEMPERATURES FROM DROPPING OFF MUCH TONIGHT AND SHOULD ALSO KEEP THEM FAIRLY UNIFORM IN THE UPPER 50S TO AROUND 60. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... STRONG JET WILL SEE TURBULENT MIXING AS EARLY AS THE LATE MORNING. SUNNY SKIES WILL HEAT THE BOUNDARY LAYER AND SOME GUSTS MAY REACH AS HIGH AS 35 TO 40 MPH...SIMILAR BUT A LITTLE WEAKER THAN WHAT WAS SEEN ON SATURDAY. ALSO...THERE WILL NOT BE ANY UPSTREAM CONVECTION TO TAP INTO STRONGER WINDS JUST A LITTLE FURTHER ALOFT. HIGH TEMPERATURS WILL BE ON THE WARM SIDE BUT SHOULD STAY SHY OF THE RECORDS CVG 84 DAY AND CMH 83. WIND WILL DIE DOWN QUICKLY AS THE SUN ANGLE LOWERS AND SETS LATER IN THE DAY. COLD FRONT IS BEING PROGGED QUICKER BY THE GFS/ECMWF AND THE TREND OVER THE PAST WEEK OR TWO IS TO PUSH THESE SYSTEMS BY QUICKLY. I TRIED TO MAKE A LIKELY BAND OF THUNDERSTORMS PUSH NW-SE THROUGH CWA LATE WED AND OVERNIGHT. THIS WILL BE AN ENERGETIC SYSTEM WITH A GOOD BIT OF RAINFALL ASSOCIATED WITH IT...AND AS MARKED AIRMASS CHANGE BEHIND IT. && .LONG TERM /THURSDAY THROUGH MONDAY/... EXTENDED GUIDANCE IS IN BETTER AGREEMENT WITH THE SYSTEM THAT WILL BE AFFECTING THE FA AT THE BEGINNING OF THE PERIOD. MODELS HAVE ADJUSTED THEMSELVES QUICKER WITH FROPA. 12Z GFS/CANADIAN AND 00Z ECMWF HAVE FRONT PUSHED INTO ERN OH BY 12Z THU. THE NAM MEANWHILE HAS THE FNT BACK IN WRN OH. WITH THE MODELS OSCULATING ON THE SPEED OF THIS SYSTEM...DECIDED TO RUN A BLEND AND PLACED IT IN S CNTL OH. FNT WILL QUICKLY PUSH E THRU THE REMAINDER OF THE FA...AND PCPN CHC SHOULD END FROM W TO E ON THU. TEMPERATURES WILL BE TRICKY ON THU. COLDER AIR WILL BE WORKING IN BEHIND THE FRONT WHICH WILL KEEP TEMPS DOWN...BUT THERE IS THE POSSIBILITY OF SOME SUNSHINE IN THE AFTERNOON...WHICH MIGHT CAUSE A REBOUND IN TEMPS. ALL MODELS ARE STILL SWINGING H5 TROF THRU THE GREAT LAKES/UPPER OH VLY ON FRI. IT STILL LOOK LIKE THIS SHOULD KICK OFF SOME INSTABILITY SHRA. COLD AIR ALOFT WILL KEEP TEMPS DOWN INTO 50S. GFS HAS JOINED THE ECMWF IN BUILDING SFC HIGH INTO THE REGION FOLLOWED BY GRADUALLY AMPLIFYING H5 RIDGE FOR THE WEEKEND. BY LATE IN THE PERIOD MODELS TRY AND BRING SOME WEAK ENERGY ACROSS THE TOP OF THE RIDGE AND ACROSS THE LOWER LAKES...BUT AT THIS TIME IT LOOKS LIKE IT WILL STAY N OF THE FA. WENT A BLEND OF HPC GUIDANCE TEMPS AND THE GFS MEX MOS THRU THE PERIOD. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS GENERALLY EXPECTED THROUGH THE TAF PERIOD. A FRONTAL BOUNDARY OVER KENTUCKY WILL SLOWLY LIFT NORTH THROUGH THE TAF SITES THIS AFTERNOON AND EVENING. AS IT DOES SOME THUNDERSTORM DEVELOPMENT IS POSSIBLE. NOT EXPECTING WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS THE AREA AT THIS POINT AND THEREFORE HAVE LIMITED MENTION TO CB. THUNDERSTORM ACTIVITY SHOULD EXIT THE TAF SITES BY 03Z. GUSTY WINDS WILL MAKE A RETURN DURING THE DAY ON TUESDAY. OUTLOOK...GUSTY WINDS ARE EXPECTED ON TUESDAY. THUNDERSTORMS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. && .FIRE WEATHER... STRONG WINDS ON TUESDAY WILL MIX DOWN DRIER AIR...BUT AN INVERSION AROUND 4000 FEET WILL LIMIT THE AMOUNT OF INTERATCTION POSSIBLE. DRIER AND WINDIER AIR WILL BE JUST ABOVE THIS INVERSION BUT SHOULD NOT MIX DOWN TO THE SURFACE. HUMIDITY SHOULD NOT REACH THE MAGIC 25 PERCENT THRESHOLD...BUT IT IS NOT IMPOSSIBLE THAT DEEPER MIXING WOULD BOTH INCREASE THE WINDS AND/OR DECREASE RELATIVE HUMIDITIY SIGNIFICANTLY. A WATCH IS NOT PRUDENT AT THIS TIME AS RFW CONDITIONS SHOULD NOT MATERIALIZE. WE ARE AND WILL CONTINUE TO MONITOR FOR DRIER/WINDIER CONDITIONS THAT MAY MATERIALIZE TOMORROW AFTERNOON. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...SITES AVIATION...NOVAK FIRE WEATHER...
Hazardous weather outlook, Apr 5, 5:38 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 538 PM EDT MON APR 5 2010 INZ050-058-059-KYZ097>100-OHZ026-034-035-042>046-051>056-060>065- 070>074-078>082-088-062145- WAYNE-FAYETTE IN-UNION IN-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN- CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 538 PM EDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. A BOUNDARY WILL MOVE NORTH THROUGH THE REGION THIS AFTERNOON AND EARLY TONIGHT. THUNDERSTORMS MAY DEVELOP AS THE BOUNDARY MOVES NORTH. A FEW OF THESE STORMS MAY PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ066-073>075-080-KYZ089>096-OHZ077-062145- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-HAMILTON- 538 PM EDT MON APR 5 2010 ...TORNADO WATCH 50 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A BOUNDARY WILL MOVE NORTH THROUGH THE REGION THIS AFTERNOON AND EARLY TONIGHT. THUNDERSTORMS MAY DEVELOP AS THE BOUNDARY MOVES NORTH. A FEW OF THESE STORMS MAY PRODUCE STRONG WINDS...HAIL....AND POSSIBLY TORNADOS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Apr 5, 8:04 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
804 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL NEW VIENNA 39.32N 83.69W
04/05/2010 M1.25 INCH CLINTON OH PUBLIC
&&
JOHNFLocal storm report, Apr 5, 8:09 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
809 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL LEESBURG 39.35N 83.55W
04/05/2010 M1.00 INCH HIGHLAND OH PUBLIC
&&
JOHNFLocal storm report, Apr 5, 8:15 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 2 NW NEW VIENNA 39.35N 83.72W
04/05/2010 M0.75 INCH CLINTON OH TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT LEES CREEK
&&
KURZSpecial weather statement, Apr 5, 8:21 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 821 PM EDT MON APR 5 2010 OHZ042-051>054-061>063-071>073-080-060115- HIGHLAND OH-ROSS OH-CLINTON OH-WARREN OH-FAYETTE OH-GREENE OH- CLARK OH-MADISON OH-MIAMI OH-CHAMPAIGN OH-DARKE OH-MONTGOMERY OH- 821 PM EDT MON APR 5 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY... SOUTHEASTERN DARKE...SOUTHERN CHAMPAIGN...SOUTHERN MIAMI... SOUTHWESTERN MADISON...CLARK...GREENE...FAYETTE...EASTERN WARREN... CLINTON...NORTHWESTERN ROSS AND EXTREME NORTHERN HIGHLAND COUNTIES THROUGH 915 PM EDT... AT 815 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PITSBURG TO KETTERING TO MORROW...MOVING EAST AT 45 MPH. WIND GUSTS TO 50 MPH AND UP TO DIME SIZE HAIL HAVE BEEN REPORTED WITH THESE STORMS AND WILL REMAIN POSSIBLE AS THEY MOVE FROM THE MIAMI VALLEY INTO CENTRAL OHIO. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTHRIDGE...WEST MILTON...BEAVERCREEK...VANDALIA...PLEASANT HILL...WRIGHT-PATTERSON AFB...HUBER HEIGHTS...XENIA...FAIRBORN...TIPP CITY...WILMINGTON AND WILBERFORCE. ALSO...GARLAND...UNION...LAURA...MOUNT HOLLY...CLARKSVILLE... OVERLOOK-PAGE MANOR...HARVEYSBURG AND ROXANNA ARE NEAR THE PATH OF THESE LINE OF STRONG THUNDERSTORMS.
Local storm report, Apr 5, 8:25 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
825 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL WASHINGTON COURT HOUSE 39.54N 83.43W
04/05/2010 M1.00 INCH FAYETTE OH TRAINED SPOTTER
&&
JOHNFLocal storm report, Apr 5, 8:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
835 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL BLOOMINGBURG 39.61N 83.40W
04/05/2010 E0.75 INCH FAYETTE OH FIRE DEPT/RESCUE
DIME TO PENNY SIZE HAIL
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:08 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland, Ross | 40 min |
| Apr 5, 8:24 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway | 36 min |
| Apr 5, 8:28 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 47 min |
| Apr 5, 9:06 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Madison | 39 min |
| Apr 5, 9:09 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 51 min |
| Apr 5, 9:22 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 38 min |
| Apr 5, 9:35 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 40 min |
| Apr 5, 9:46 PM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Apr 5, 9:53 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland, Pike, Ross | 52 min |
| Apr 5, 9:53 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clinton, Greene, Warren | 37 min |
| Apr 5, 10:30 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette | 45 min |
| Apr 5, 10:37 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross, Scioto | 37 min |
| Apr 5, 11:27 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.